How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10569
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I have been taking adderall for 7 yrs. 40mg/day. About 2 mos.

This answer was rated:

I have been taking adderall for 7 yrs. 40mg/day. About 2 mos. ago I developed a sore throat and it has steadily gotten worse. Over the past few days my nose has started burning pretty badly on one side. Also my eye on that same side is itching and burning. Along with that something is going on in my urinary tract and I have to go pee all the time. Could these be side effects. I'm a 63 yr old male and I'm otherwise very healthy. Thank you in advance, Phil
Hi. I'm Dr. Rick and I have two decades of ophthalmology experience. I'm online and happy to answer your question today.

Adderall has not really been studied for such long term use as you have been doing. That being said, there is nothing wrong with using it under competent medical supervision.

It is very unlikely that adderall is causing the persistent, 2 month old, sore throat. It also is not known to cause eye itching and nose burning...the same goes for your urinary problems

The most concerning issue, from my point of view, is your worsening sore throat. This could be due to many issues, one of the worst being throat cancer.

Given all the issues you are experiencing, from where I am sitting, your only course of action is to see an internal medicine doctor at the earliest opportunity for a complete physical examination and workup.

Do not continue to ignore these multiple symptoms.

Does this make sense to you?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions